Hail, Tuscarawas
- When
- June 22, 3:58 PM EST
- Where
- Tuscarawas County, Dover
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 40.517, -81.467
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 22, 1:44 PM EST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
244 PM EDT THU JUN 22 2006
.SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
WARM HUMID AIR MASS ACROSS THE FORECAST AREA TONIGHT WILL SUPPORT
PERIODS OF SHOWERS AND THUNDERSTORMS. SOME STORMS MAY BE SEVERE WITH
THE MOST WIDESPREAD SEVERE THREAT IN SOUTHEAST OHIO BUT A CHANCE OF
SEVERE IN ALL THE FORECAST AREA. THE STORMS WILL BE ACCOMPANIED BY
HEAVY RAINFALL THAT MAY PRODUCE FLOODING. THE WARM AND HUMID
CONDITIONS ALONG WITH SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
FRIDAY AND FRIDAY NIGHT AS A SLOW MOVING COLD FRONT DRIFTS EAST
ACROSS THE OHIO VALLEY.
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...
WARM AND HUMID CONDITIONS WITH A RISK OF THUNDERSTORMS WILL CONTINUE
FOR SATURDAY AND SATURDAY NIGHT. A RIDGE OF HIGH PRESSURE BUILDING
INTO THE DISTRICT SUNDAY WILL BRING DRY WEATHER. A RETURN OF WARM
MOIST AIR FOR SUNDAY NIGHT THROUGH WEDNESDAY WILL BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS AS A COLD FRONT MOVES ACROSS THE OHIO
VALLEY. A RIDGE OF HIGH PRESSURE BUILDING INTO THE DISTICT WILL
BRING DRY WEATHER FOR THURSDAY.
&&
.AVIATION...
LOW LEVEL MOISTURE CONTINUES TO INCREASE ACROSS REGION WITH SURFACE
DEW POINTS CREEPING INTO THE LOWER 70S. SCATTERED THUNDERSTORMS
CONTINUE TO DEVELOP ACROSS EAST CENTRAL OHIO WHILE A LINE OF STRONG
THUNDERSTORMS IS MOVING EASTWARD ACROSS CENTRAL INDIANA. IF IT HOLDS
TOGETHER...EXPECT LINE OF THUNDERSTORMS TO CROSS OUR FORECAST AREA
BETWEEN 22Z AND 02Z. EXPECT CONDITIONS TO LOWER TO VISIBILITIES
BELOW 3SM AND CEILINGS AROUND 2000 FEET IN THUNDERSTORMS WITH BROKEN
CUMULUS AROUND 3500 FEET OUTSIDE OF STORMS.
AREAS OF FOG SHOULD FORM LATE TONIGHT ESPECIALLY IN AREAS THAT
RECEIVE RAINFALL EARLY TONIGHT. MENTION VISIBILITY LOWERING TO
AROUND 3SM IN TERMINAL FORECASTS GENERALLY BETWEEN 08Z AND 14Z.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLASH FLOOD WATCH FOR OHZ039>041-048>050-057>059-068-069 UNTIL
8 AM FRIDAY.
PA...NONE.
WV...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1256 PM EDT THU JUN 22 2006 OHZ039>041-048>050-057>059-068-069-WVZ001>004-012-231700- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL-WETZEL- 1256 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS POSSIBLE. THE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT COULD CAUSE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY. THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT. MDZ001-PAZ007>009-013>016-020>023-029>032-WVZ021>023-041-231700- GARRETT-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER- 1256 PM EDT THU JUN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER FOR THIS AFTERNOON AND TONIGHT. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. THE STORMS WILL CONTAIN HEAVY DOWNPOURS THAT COULD CAUSE FLOODING OF LOW LYING AREAS AND PONDING OF WATER ON ROADS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE SLIGHT RISK FOR SEVERE WEATHER WILL CONTINUE THROUGH FRIDAY. THE FOCUS OF THE RISK WILL SHIFT TO THE SOUTHERN HALF OF EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AS WELL AS NORTHERN WEST VIRGINIA AND WESTERN MARYLAND. AGAIN THE MAIN THREAT WILL BE DAMAGING WINDS WITH ADDITIONAL HEAVY DOWN POURS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
341 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL ZANESVILLE 39.95N 82.01W
06/22/2006 E0.88 INCH MUSKINGUM OH PUBLIC
&&
TPARRISHSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 417 PM EDT THU JUN 22 2006 WVZ002-003-222045- BROOKE WV-OHIO WV- 417 PM EDT THU JUN 22 2006 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...BROOKE AND OHIO... AT 415 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS 6 MILES WEST OF WEST LIBERTY...OR ABOUT OVER RAYLAND...MOVING EAST AT 25 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BETHANY AND WEST LIBERTY INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 425 PM EDT THU JUN 22 2006 PAZ020-021-029-222130- ALLEGHENY PA-BEAVER PA-WASHINGTON PA- 425 PM EDT THU JUN 22 2006 THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BEAVER...ALLEGHENY AND WASHINGTON... AT 425 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEAVER FALLS TO 2 MILES NORTHWEST OF VALLEY GROVE...MOVING EAST AT 30 MPH. THESE STORMS SHOULD BE NEAR DOWNTOWN PITTSBURGH BY 530 PM. TORRENTIAL DOWNPOURS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME WILL CAUSE WATER TO POND ON THE ROAD. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ALIQUIPPA...BALDWIN...BENTLEYVILLE...BETHEL PARK...BRIDGEVILLE... CANONSBURG...CARNEGIE...CLAYSVILLE...DOWNTOWN PITTSBURGH. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM UNTIL 1000 PM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 433 PM EDT THU JUN 22 2006 PAZ014-222130- BUTLER PA- 433 PM EDT THU JUN 22 2006 ...THUNDERSTORMS MOVING THROUGH BUTLER COUNTY... AT 430 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR HOOKER...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHICORA AND EAU CLAIRE. INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
436 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 N MOUNT PLEASANT 40.19N 80.80W
06/22/2006 JEFFERSON OH LAW ENFORCEMENT
SEVERAL TREES DOWN NEAR DILLONVALE.
&&
TPARRISHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
453 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL WEST SUNBURY 41.01N 79.90W
06/22/2006 E0.75 INCH BUTLER PA PUBLIC
&&
TPARRISHThe Cleveland radar (KCLE), 105 km away, was scanning. The volume nearest the first event began at 20:58 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2006Every state in 2006This day in weather historyWarnings in Ohio, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5511705.